Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 24, 2017, 3:15 PM CDT for Morrison County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2017, 3:15 PM CDT (20:15 UTC)
- Expired
- Sep 24, 2017, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 157 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS83 KMPX 242015
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
315 PM CDT SUN SEP 24 2017
MNZ043-242045-
Morrison-
315 PM CDT SUN SEP 24 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MORRISON COUNTY
UNTIL 4 PM CDT...
At 314 PM CDT, a strong thunderstorm was located over Flensburg, or 7
miles west of Little Falls, moving northeast at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Little Falls, Randall, Flensburg, Camp Ripley, Sobieski, Little Falls
Airport, Camp Ripley Junction and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 132
and 148.
LAT...LON 4627 9434 4623 9440 4618 9437 4616 9437
4615 9405 4585 9449 4595 9466 4601 9465
4630 9437
TIME...MOT...LOC 2014Z 219DEG 33KT 4598 9452
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 24, 3:03 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 24, 3:03 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 303 PM CDT Sun Sep 24 2017 .SHORT TERM...(This evening through Monday) Issued at 304 PM CDT Sun Sep 24 2017 Widely scattered showers and isolated thunderstorms will continue to pop up this afternoon ahead of the cold front over the eastern Dakotas, where boundary layer heating has resulted in 3-hour MLCAPE increases of 100-200 J/kg over western Minnesota. This activity will be possible through sunset. A few stronger storms cannot be ruled out during this time with a damaging wind threat given 40-50 knot 850-500 mb flow. Overall, however, the severe potential is low. The concern for large hail is lower given relatively poor mid level lapse rates. After sunset the concentration turns to the main area of post- frontal precipitation that will advance eastward across the area overnight and Monday. Have included 70-80 percent precip chances as the front meanders across the area. This event should provide a good soaking given precipitable water values are forecast to increase to around 1.75 inches by 12z Monday, coming close to setting a record high precipitable water value for the date. With the bulk of the area socked in with clouds and precip behind the front on Monday, most areas will see highs in the 50s and 60s, with the exception of Wisconsin where 70s will be common. .LONG TERM...(Monday night through Sunday) Issued at 304 PM CDT Sun Sep 24 2017 Things continue to look similar to how they've looked the past several days. In the big picture, the western upper trough will lift northeast and work its way across our area through midweek. Ridging will re-build across the west during that time, with northwest flow setting up over our area for the second half of the week. The western ridge will then flatten as it shifts east toward our area over the upcoming weekend. The numerical guidance is in fairly good agreement on this overall scenario, with no notable differences until the tail end of the period. The frontal boundary will continue to push east tomorrow night through Tuesday, eventually taking lingering precipitation with it and out of the eastern portion of the area by Tuesday evening. This timing could be slightly delayed if the surface wave which develops along the front on Tuesday winds up stronger than currently indicated. High pressure will build in from the west and provide cool and dry weather Tuesday night through Wednesday night. But, a cold front will drop in from the north on Thursday, with an accompanying chance for showers. A stronger surface high will build southeast from Canada behind this front, with seasonably cool and dry weather Thursday night through Saturday evening. The details are a bit muddy after that, but the GFS and ECMWF both suggest another frontal boundary and associated shortwave trough will move toward the area on Sunday, bringing another chance for precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1243 PM CDT Sun Sep 24 2017 Expect showers and isolated thunderstorms to gradually spread eastward across the area this evening and overnight. Have included VCSH mentions a bit farther east of the main activity for this afternoon given the potential for isolated showers to spawn in the somewhat unstable airmass ahead of the front/cloud cover. Otherwise, the most concentrated and widespread precipitation looks to expand eastward across central/southern MN after 05z, reaching WI around/after 12z Monday. Low clouds will also lower/thicken overnight, with most of MN sites experiencing MVFR conditions through at least Monday morning. KMSP... Could see a few showers in the area as early as 00z, but the main area of showers looks to hold off until after 06z. Thunder threat will be fleeting/isolated. MVFR cigs/vsbys look to build in after daybreak Monday, and persist through most of the day. /OUTLOOK FOR KMSP/ Mon night...MVFR likely with Likely SHRA and slgt chc TS. Winds NW 5 kts. Tue...Chc MVFR/TSRA early. Winds NW 5-10 kts. Wed...VFR. Winds WNW 5-10 kts. Thu...VFR. Winds W 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM... AVIATION...LS
Hazardous weather outlook, Sep 24, 12:17 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1217 PM CDT Sun Sep 24 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1217 PM CDT Sun Sep 24 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to fill in across western MN late this afternoon and progress eastward overnight. The severe weather threat is low, but localized heavy rain is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Repeated rounds of thunderstorms will be possible Monday into Tuesday. The severe weather threat is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Sep 24, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
315 PM CDT SUN SEP 24 2017
MNZ043-242045-
Morrison-
315 PM CDT SUN SEP 24 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MORRISON COUNTY
UNTIL 4 PM CDT...
At 314 PM CDT, a strong thunderstorm was located over Flensburg, or 7
miles west of Little Falls, moving northeast at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Little Falls, Randall, Flensburg, Camp Ripley, Sobieski, Little Falls
Airport, Camp Ripley Junction and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 132
and 148.
LAT...LON 4627 9434 4623 9440 4618 9437 4616 9437
4615 9405 4585 9449 4595 9466 4601 9465
4630 9437
TIME...MOT...LOC 2014Z 219DEG 33KT 4598 9452
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:46 PM CDT | Special Weather Statement | MPX | Benton | 29 min |
| Sep 24, 4:09 PM CDT | Special Weather Statement | MPX | Stearns | 51 min |
| Sep 24, 4:18 PM CDT | Tornado Warning | MPX | Pope, Stearns | 27 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.